Discussions that mention arimidex

Cancer: Breast board


Hi there,
I am a 4yr. b/c survivor, I had mast. chemo 2 1/2 years on tamox. and one year on aromasin.
First let me say that everyone reacts differently to these meds. I had only minor problems on tamox., and didnt have any problems with aromasin until i was on it for 6months. Aromasin is an AI (aromatose inhibator), as are arimidex and femara. I am considering stopping this medication due to some extreme side effects. I have severe pain in my wrists, knees ankles legs and toes. From what i have read on other b/c boards many women experience the same joint pain with varying degrees of pain. Others have lost bone density, and have raised cholesterol levels. I exercise everyday, have done so for many years, and am now finding it very difficult to do. I have not had a recurrence of cancer and maybe i should be grateful to these drugs for that. On days when the pain isnt so bad, i think i can handle it and then others like today I want to stop.
It is a tough decision for you to make. I am 47 still consider myself young, and wanted to take every possible opportunity to keep myself healthy...I am just not so sure that i have the quality of life I want now.
Maybe this thought will help...remember that if you start any med. and dont like the effect it has on you, you can always try something else or discontinue completely.You may be lucky and have no problems at all.

May you be Blessed with Peace-in your heart and mind!